Drought, Pushmataha
- When
- April 1, 12:00 AM CST to April 19, 11:59 PM CST
- Where
- Pushmataha forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 34.416, -95.376 (the zone’s center; the record gives no point)
A number of widespread precipitation events occurred across eastern Oklahoma during April. As a result, much of the area received above normal precipitation for the month.
Every event with a place to put it; 5 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TSA wrote it up.
A number of widespread precipitation events occurred across eastern Oklahoma during April. As a result, much of the area received above normal precipitation for the month. Much of the region south of a Bristow to Jay line received between four and ten inches of rain during the month, which was 110 percent to 250 percent above the average precipitation for the month. This rainfall resulted in the elimination of severe drought (D2) and extreme drought (D3) conditions across portions of Choctaw, Pushmataha, and Pittsburg Counties during the month. Much of the region north of a Bristow to Jay line experienced below average precipitation for the month, with portions of Osage and Pawnee Counties only receiving between 10 and 25 percent of average values. Severe drought (D2) conditions continued across portions of Osage, Pawnee, and Washington Counties, and even worsened to extreme drought (D3) conditions across portions of Osage and Pawnee Counties. Monetary damage estimates as a result of the drought conditions were not available.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Mar 31, 11:08 PM CST, 52 minutes earlier.
Area Forecast Discussion
National Weather Service Tulsa OK
1208 AM CDT Fri Apr 1 2022
...New AVIATION...
.SHORT TERM...
(The rest of tonight)
Issued at 939 PM CDT Thu Mar 31 2022
Chilly night on tap for the area as high pressure centered across
ERN OK/NW AR slowly slides east overnight. Have added Creek county to
the freeze warning as warranted by latest temp trends. Have also made
some minor tweaks to overnight lows for a few locations west of
highway 75. Otherwise, remaining first period elements are line and
no other adjustments have been made.
Updated ZFP/PFM/AFM/NPW already sent.
&&
.LONG TERM...
(Tomorrow through Thursday)
Issued at 207 PM CDT Thu Mar 31 2022
Another mid level disturbance will shift into the southern Plains on
Friday with showers, including the potential for a few embedded
thunderstorms, to spread into E OK/NW AR Friday night. Low level
moisture return will likely be limited and overall QPF amounts
should remain light before precip shifts east by Saturday morning.
Otherwise, warming trend will continue through the weekend.
Focus shifts to early part of next week as a frontal boundary tries
to stall over the area with the potential for heavy rainfall. GFS
has been fairly consistent with multiple rounds of showers/
thunderstorms during the Monday/Tuesday time frame in stronger zonal
flow aloft. The axis of heavier QPF has oscillated somewhat from run
to run, but has remained over E OK/NW AR. ECMWF has been less bullish
with the heavier rain, pushing the cold front further south. Generally
trended toward the wetter solution with widespread 1 to 2 inch amounts
forecast. Locally higher amounts will definitely be possible if the
GFS solution verifies. Stay tuned.
&&
.AVIATION...
(06Z TAFS)
Issued at 1206 AM CDT Fri Apr 1 2022
VFR conditions expected with increasing mid clouds Friday afternoon
and into the evening. Areas of showers will likely impact parts
of eastern OK after 00-03Z.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 46 70 44 75 / 60 0 0 10
FSM 45 70 43 75 / 60 10 0 10
MLC 45 69 44 75 / 60 0 0 10
BVO 45 68 41 74 / 60 0 0 10
FYV 42 66 38 72 / 60 10 0 10
BYV 45 65 40 70 / 50 10 0 10
MKO 45 67 42 73 / 70 0 0 10
MIO 45 65 40 70 / 60 0 0 10
F10 46 69 44 75 / 60 0 0 10
HHW 45 72 45 76 / 50 0 0 10
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Freeze Warning until 8 AM CDT this morning for OKZ049-054>059-
061>064-067>070-072-074>076.
AR...Freeze Warning until 8 AM CDT this morning for ARZ001-002-010-
011-019-020-029.
&&
SHORT TERM...23
LONG TERM....12
AVIATION...18Hazardous Weather Outlook National Weather Service Tulsa OK 504 PM CDT Thu Mar 31 2022 ARZ001-002-010-011-019-020-029-OKZ049-053>076-011030- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 504 PM CDT Thu Mar 31 2022 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Through Tonight. No hazardous weather is expected through tonight. DISCUSSION... Temperatures are forecast to fall into the upper 20s to lower 30s across portions of eastern Oklahoma and western Arkansas late tonight as skies clear and the winds become light. This will result in patchy to widespread frost across the area late tonight into Friday morning. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Spotter Activation Not Expected. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. FRIDAY...Thunderstorm Potential. SATURDAY...No Hazards. SUNDAY...Thunderstorm Potential. MONDAY...Severe Thunderstorm Potential...Heavy Rain Potential. TUESDAY...Thunderstorm Potential. WEDNESDAY...No Hazards. EXTENDED DISCUSSION... Showers and isolated thunderstorms are forecast across the region Friday night. Severe weather is not expected with any storms that do develop. An unsettled weather pattern develops Sunday through Monday. Thunderstorm chances will increase late Sunday and more so Monday and Monday night. A few strong to severe storms are possible Monday with locally heavy rainfall potential through Monday night. Thunderstorm chances end during the day Tuesday as a cold front sweeps through the region. weather.gov/tulsa contains additional information.
The national radar mosaic for the moment the first event began.
6 drought. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2022Every state in 2022This day in weather historyWarnings in Oklahoma, April 2022
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1018180, 1018181, 1018182, 1018183, 1018184, 1018185.